MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BOXED INCISOR PLUS BL,(BX6); SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. BOXED INCISOR PLUS BL,(BX6); SAW, POWERED, AND ACCESSORIES
Catalog Number 7205345
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during knee arthroscopy, fragments of the shaver were left within the patient which were unable to be removed.The procedure was successfully completed without delay using a back-up device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
The reported boxed incisor plus intended for use in treatment, has not been returned for evaluation.Without the reported product a visual evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, fragments of the shaver came free from the blade and were left within the patient.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive side-loading during use.The instruction for use were reviewed and were found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.Further investigation is not warranted at this time.The boxed incisor plus blades are manufactured and intended as externally communicating devices and are not approved for implantation.Therefore, long term implantation data is not available as it is not specified as an implantable alloy.It remains unknown if corrosion, micro-motion and/or migration of the retained fragments are likely.The impact to the patient is the retained non-implantable fragment of the externally communicating device, possible local irritation and/or discomfort, and additional radiological imaging/exposure cannot be completely ruled out.

Brand Name
BOXED INCISOR PLUS BL,(BX6)
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8705883
Report Number1219602-2019-00709
Device Sequence Number13914529
Product Code HAB
UDI-Device Identifier03596010251688
UDI-Public03596010251688
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2023
Device Catalogue Number7205345
Device Lot Number50764118
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/29/2019
Supplement Date Received by Manufacturer08/02/2019
Initial Report FDA Received Date06/17/2019
Supplement Report FDA Received Date08/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1